MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Model Number BF-UC180F
Medical Device Problem Codes Break (1069); Component Missing (2306)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was received for evaluation.Evaluation determined that the device c-body was found to be cracked and with missing probe tip.The bending section was found with excessive broken strands and the image was determined to have excessive broken elements.The identified parts were replaced, device was repaired.Once completed, the device was tested and passed all required testing and specifications.Based on evaluation findings, the reported issue was confirmed, the device was found with missing probe tip.The root cause of the reported issue is unknown, the likely root cause could be due to user maintenance and or device handling issue.
 
Event or Problem Description
It was reported that during preparation for use, the device was found with cracked c body unit and the probe unit tip was missing.There was no patient involvement on this report.No user impact or injury was reported.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the device return evaluation, review of the device history records (dhr), the device history records for this device were reviewed and all records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.The probable root cause of the reported issue, as review of the dhr did not find abnormalities or failure related to manufacturing, is likely due to mishandling of the device.As stated on the instructions for use as a preventive measure, the user manual states : do not apply shock to the distal end of the insertion section, particularly the ultrasonic transducer and the objective lens surface at the distal end.Visual abnormalities may result.Olympus will continue to monitor complaints for this device.

Brand Name
EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Common Device Name
ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10301869
Report Number8010047-2020-04678
Device Sequence Number10891703
Product Code PSV
UDI-Device Identifier04953170243226
UDI-Public04953170243226
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K070983
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-UC180F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/24/2020
Supplement Date Received by Manufacturer08/30/2020
Initial Report FDA Received Date07/21/2020
Supplement Report FDA Received Date09/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1